Australian Journal of Physics Australian Journal of Physics Society
A journal for the publication of original research in all branches of physics

The Propagation of Spherical Vortices

MJ Manton

Australian Journal of Physics 29(2) 61 - 66
Published: 1976


A model based on dimensional arguments is presented in order to predict the propagation velocity of the entrained fluid of a neutrally buoyant spherical vortex. The model vortex is characterized by single length and velocity scales. Its behaviour is considered in the two limiting cases of zero and infinite Reynolds number. Comparison of predictions from the model with experimental observations suggests that all stable vortices can be characterized by these two cases.

© CSIRO 1976

PDF (1.4 MB) Export Citation